Alert archive / Georgia / Small Craft Advisories in 2009

Small Craft Advisory 2, NWS Charleston, SC

January 10, 2009

NWS Charleston, SC issued this small craft advisory at Jan 10, 2009, 3:59 AM EST. It took effect at Jan 10, 2009, 10:00 PM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Jan 10, 2009, 3:59 AM EST (08:59 UTC)
In effect from
Jan 10, 2009, 10:00 PM EST
Expired
Jan 14, 2009, 3:37 AM EST
In force
3 days
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WHUS72 KCHS 100859
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EST SAT JAN 10 2009

AMZ330-350-374-101700-
/O.NEW.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
359 AM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
16 follow-up statements
985 
WHUS72 KCHS 101536
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 AM EST SAT JAN 10 2009

AMZ330-350-374-102300-
/O.CON.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1036 AM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
271 
WHUS72 KCHS 102051
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EST SAT JAN 10 2009

AMZ352-110500-
/O.EXA.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
351 PM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-374-110500-
/O.CON.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
351 PM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
737 
WHUS72 KCHS 110146
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
846 PM EST SAT JAN 10 2009

AMZ330-350-374-111000-
/O.CON.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
846 PM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-111000-
/O.CON.KCHS.SC.Y.0002.090111T0300Z-090111T1500Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
846 PM EST SAT JAN 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
483 
WHUS72 KCHS 110853
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
353 AM EST SUN JAN 11 2009

AMZ330-350-352-111600-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
353 AM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-111700-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090111T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
353 AM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
783 
WHUS72 KCHS 111520
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1020 AM EST SUN JAN 11 2009

AMZ330-350-352-111630-
/O.CAN.KCHS.SC.Y.0002.000000T0000Z-090111T1600Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1020 AM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ374-112200-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090111T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1020 AM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
268 
WHUS72 KCHS 112108
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EST SUN JAN 11 2009

AMZ374-120500-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090112T1100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
408 PM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
580 
WHUS72 KCHS 120200
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EST SUN JAN 11 2009

AMZ350-352-354-121000-
/O.EXB.KCHS.SC.Y.0002.000000T0000Z-090112T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
900 PM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-121000-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090112T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
900 PM EST SUN JAN 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
438 
WHUS72 KCHS 120836
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
336 AM EST MON JAN 12 2009

AMZ374-121700-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090113T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
336 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-121600-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090112T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
336 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
047 
WHUS72 KCHS 121545
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 AM EST MON JAN 12 2009

AMZ350-352-354-121645-
/O.EXP.KCHS.SC.Y.0002.000000T0000Z-090112T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1045 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING. 

$$

AMZ374-122300-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090113T1000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1045 AM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHUS72 KCHS 122048
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST MON JAN 12 2009

AMZ374-130500-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090113T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
348 PM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
564 
WHUS72 KCHS 130145
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EST MON JAN 12 2009

AMZ350-352-354-131000-
/O.EXA.KCHS.SC.Y.0002.000000T0000Z-090113T1600Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
845 PM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-131000-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090113T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
845 PM EST MON JAN 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
356 
WHUS72 KCHS 130840
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EST TUE JAN 13 2009

AMZ330-131600-
/O.EXA.KCHS.SC.Y.0002.000000T0000Z-090113T1600Z/
CHARLESTON HARBOR-
340 AM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-352-354-374-131700-
/O.EXT.KCHS.SC.Y.0002.000000T0000Z-090114T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 AM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
943 
WHUS72 KCHS 131541
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1041 AM EST TUE JAN 13 2009

AMZ330-131645-
/O.CAN.KCHS.SC.Y.0002.000000T0000Z-090113T1600Z/
CHARLESTON HARBOR-
1041 AM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

AMZ350-352-354-374-132230-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090114T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1041 AM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
877 
WHUS72 KCHS 132040
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
340 PM EST TUE JAN 13 2009

AMZ350-352-354-374-140600-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090114T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
340 PM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
197 
WHUS72 KCHS 140237
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EST TUE JAN 13 2009

AMZ350-352-354-374-141000-
/O.CON.KCHS.SC.Y.0002.000000T0000Z-090114T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
937 PM EST TUE JAN 13 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

33
443 
WHUS72 KCHS 140837
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
337 AM EST WED JAN 14 2009

AMZ350-352-354-374-140945-
/O.CAN.KCHS.SC.Y.0002.000000T0000Z-090114T1500Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
337 AM EST WED JAN 14 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 12:37 AM EST, 3 hours 22 minutes earlier.

Area forecast discussion, Jan 10, 12:37 AM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1237 AM EST SAT JAN 10 2009

.SYNOPSIS...
HIGH PRESSURE WILL PERSIST OVER THE REGION THROUGH SATURDAY. A COLD
FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT AND MOVE OFF THE
COAST ON SUNDAY. HIGH PRESSURE WILL THEN SETTLE OVER THE AREA SUNDAY
NIGHT AND MONDAY AND PERSIST THROUGH MUCH OF THE UPCOMING WEEK. A
COLD FRONT COULD AFFECT THE AREA THURSDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A RIDGE OF HIGH PRESSURE AT THE SURFACE IS CENTER ALONG THE COAST
FROM EASTERN NC...SOUTHWARD TO NE FL THIS EVENING. THIS AREA OF
HIGH PRESSURE WILL CONTINUE TO SHIFT EASTWARD INTO THE ATLANTIC
OVER NIGHT. ALTHOUGH LOW LEVEL SYNOPTIC WINDS WILL BECOME MORE SE
LATER TONIGHT...THE GRADIENT IS EXPECTED TO BE VERY LIGHT.
THEREFORE...UNDER CLEAR SKIES...VERY LIGHT WINDS...AND A RELATIVELY
DRY AIRMASS...EXPECT VERY GOOD RADIATIONAL CONDITIONS TO SET UP.
TEMPS WILL FALL INTO THE LOWER TO MID 30S AWAY FROM THE IMMEDIATE
COAST. TEMPS WILL BE WARMER AT THE COAST DUE TO VERY LIGHT ONSHORE
FLOW...KEEPING TEMPS IN THE UPPER 30S TO LOWER 40S. IN ADDITION...CONDITIONS
LOOK VERY FAVORABLE FOR FROST AWAY FROM THE COAST.

THE CURRENT FORECAST LOOKS ON TRACK...WITH NO UPDATES EXPECTED
THIS EVENING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
AS MEAN-LAYERED RIDGE BUILDS EAST OF THE AREA EARLY SAT...DEEP
WARM ADVECTION PATTERN WILL DEVELOP. POSITIVE THICKNESS ADVECTION
AND ONLY ISOLATED AFTERNOON CUMULUS WILL YIELD HIGHS AROUND 70
DEGREES.

MID-CLOUDS MAY START MOVING IN LATE SAT AFTERNOON AND IN THE
EVENING AHEAD OF AN APPROACHING SHORTWAVE. MODELS ARE SPLIT ON THE
TIMING WITH THE FRONT EXPECTED TO APPROACH FROM THE WNW LATE SAT
NIGHT. THE TREND HAS BEEN SLOWER AND DRIER...HOWEVER STILL EXPECT
A PRETTY CONTIGUOUS FRONTAL BAND TO BE EDGING INTO OUR WESTERN
ZONES LATE SAT EVENING. MAINTAINED SIMILAR POP SCHEME FROM
PREVIOUS FORECAST WITH THE BRUNT OF THE SHOWERS MOVING IN AFTER
MIDNIGHT SAT NIGHT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MEDIUM RANGE GUIDANCE CONTINUES TO SLOW THE PROGRESS OF A COLD FRONT
ON SUNDAY...WITH THE GFS REMAINING THE MOST PROGRESSIVE AND THE
ECMWF THE SLOWEST OF THE MODELS. SINCE THE TREND HAS BEEN FOR A
SLOWER EVOLUTION OF THE SYNOPTIC SYSTEM...WHICH APPEARS REASONABLE
GIVEN THE WEAK UPSTREAM UPPER LEVEL TROUGH AND NEARLY PARALLEL
MID/UPPER LEVEL FLOW TO THE COLD FRONT ITSELF...ADJUSTMENTS HAVE
BEEN MADE TO THE FORECAST ACCORDINGLY. A CHANCE OF SHOWERS IS NOW
EXPECTED SUNDAY MORNING FOR ALL COASTAL AREAS WITH A SLIGHT CHANCE
FARTHER INLAND...WITH THE PRECIPITATION POTENTIAL TAPERING OFF IN
THE AFTERNOON. IN ADDITION...HIGH TEMPERATURES HAVE BEEN RAISED WELL
INTO THE 60S ACROSS THE AREA. IF THE SLOWER TREND CONTINUES...LATER
FORECASTS MAY NEED TO SHOW GREATER CHANCES OF SHOWERS AND EVEN
WARMER TEMPERATURES FOR SUNDAY.

DISAGREEMENT IN THE MEDIUM RANGE GUIDANCE THEN REEMERGES EARLY NEXT
WEEK. THE GFS AND NAM BOTH INDICATE A WAVE OF LOW PRESSURE
DEVELOPING OFFSHORE ALONG THE FRONTAL BOUNDARY MONDAY AND MONDAY
NIGHT...BUT THE GFS IS MUCH FARTHER OFFSHORE WITH THE LOW THAN THE
NAM AND WOULD SUGGEST DRY CONDITIONS ACROSS THE AREA. THE GFS ALSO
SHOWS A DRY COLD FRONT MOVING ACROSS THE AREA MONDAY NIGHT. THE GFS
THEN HAS HIGH PRESSURE BUILDING OVER THE AREA TUESDAY...BUT THE
ECMWF AND CANADIAN BOTH SHOW A WAVE OF LOW PRESSURE DEVELOPING IN
THE GULF OF MEXICO AND MOVING ALONG THE FRONTAL BOUNDARY
OFFSHORE...CLOSE ENOUGH TO THE COAST TO GENERATE SOME SHOWERS
INLAND. AS FOR PRECIPITATION CHANCES...WILL KEEP THE FORECAST DRY
MONDAY AND MONDAY NIGHT FOLLOWING MODEL CONSENSUS. FOR
TUESDAY...WHILE THE ECMWF HAS BEEN TRENDING FARTHER OFFSHORE WITH
THE WAVE OF LOW PRESSURE...WILL GIVE BOTH THE ECMWF AND CANADIAN
SOME CREDENCE AND KEEP MENTION OF A SLIGHT CHANCES OF SHOWERS IN THE
FORECAST CLOSER TO THE COAST.

HIGH PRESSURE WILL SETTLE OVER THE REGION WEDNESDAY...WITH THE NEXT
COLD FRONT EXPECTED TO MOVE ACROSS THE AREA THURSDAY. A SECONDARY
COLD FRONT MAY MOVE ACROSS THE AREA THURSDAY NIGHT. WHILE THE ECMWF
IS DRY THROUGH THE PERIOD...THE GFS INDICATES SOME MID LEVEL
FRONTOGENESIS TAKING PLACE THURSDAY NIGHT WHILE LOW LEVEL MOISTURE
IS PRESENT. IF THIS WERE TO TAKE PLACE...MODEL SOUNDINGS WOULD
SUPPORT LIGHT SNOW ACROSS MOST OF THE AREA /ESPECIALLY WITH SURFACE
TEMPERATURES IN THE MID TO UPPER 20S/. GIVEN THE UNCERTAINTY WILL
KEEP THE FORECAST DRY AT THIS TIME.

TEMPERATURES THROUGH MUCH OF THE LONG TERM WILL BE CLOSE TO
CLIMATOLOGY...ALTHOUGH MUCH BELOW NORMAL TEMPERATURES LOOK POSSIBLE
THURSDAY NIGHT AND FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS EXPECTED 11/06Z. LOW LEVEL SOUTHWESTERLY JET WILL BE
CRANKING UP LATE TODAY AND THIS EVENING. WE THINK SOME WIND GUSTS
MAY NEAR 20 KT AT KCHS AFTER 11/03Z WITH A FEW POSSIBLE AT KSAV...
ALTHOUGH LLWS MAY BE AN ISSUE THERE TONIGHT AS TYPICAL WITH COOL
SEASON NOCTURNAL WARM AIR ADVECTION LOW LEVEL JETS.

EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS WILL BE POSSIBLE IN
ASSOCIATION WITH A COLD FRONTAL PASSAGE LATE SATURDAY NIGHT AND
SUNDAY. VFR CONDITIONS ARE THEN EXPECTED TO PREVAIL THROUGH
WEDNESDAY...ALTHOUGH THERE IS POTENTIAL FOR A WAVE OF LOW PRESSURE
TO LIFT NORTHEASTWARD OFF THE SOUTH CAROLINA AND GEORGIA COAST
TUESDAY RESULTING IN MVFR OR LOWER CONDITIONS.

&&

.MARINE...
THE CURRENT FORECAST FOR TONIGHT LOOKS GOOD WITH NO UPDATES
EXPECTED THIS EVENING.

VERY LIGHT WINDS AND TRANQUIL SEAS ARE EXPECTED THROUGH TONIGHT.
THE GRADIENT WILL BEGIN TO INCREASE DURING SAT AFTERNOON AS A
FRONT APPROACHES THE SOUTHEAST UNITED STATES. 925 MB WINDS
INCREASE TO AROUND 40 KT SAT EVENING...THEN PEAK NEAR 50 KT AFTER
MIDNIGHT. THIS WARM ADVECTION JETTING WILL RESULT IN 15-20 KT AT
THE SURFACE SAT EVENING... INCREASING TO 20-25 KT AFTER
MIDNIGHT...MAINLY BEYOND 15 NM FROM THE COAST. DUE TO TIMING
UNCERTAINTIES WITH THE APPROACHING TROUGH...WILL DEFER ANY SMALL
CRAFT ADVISORY ISSUANCE DECISIONS TO THE MIDNIGHT SHIFT.

THE COLD FRONT WILL MOVE OFFSHORE ON SUNDAY...WITH WINDS SHIFTING
OFFSHORE IN ITS WAKE AND DIMINISHING BELOW SMALL CRAFT ADVISORY
CRITERIA. HIGH PRESSURE OVER THE REGION WILL THEN RESULT IN RATHER
BENIGN CONDITIONS OVER THE WATERS THROUGH MONDAY. THERE IS SOME
MODEL DISAGREEMENT MONDAY NIGHT AND TUESDAY...AS THE GFS SHOWS A
COLD FRONT MOVING OFFSHORE WHILE THE ECMWF AND CANADIAN INDICATE A
WAVE OF LOW PRESSURE PASSING OFFSHORE ALONG THE OLD FRONTAL
BOUNDARY. DESPITE THE UNCERTAINTY...THERE IS THE POTENTIAL FOR AN
ENHANCED GRADIENT TO RESULT IN CONDITIONS APPROACHING SMALL CRAFT
ADVISORY CRITERIA OVER PART OF THE WATERS. HIGH PRESSURE AND
IMPROVED CONDITIONS WILL THEN RETURN FOR WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:09 PM ESTLake Wind AdvisoryCHSBerkeley18 hr

Nearby

Small Craft Advisories in Georgia, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.